West Virginia, 2019

Flood in West Virginia, March 22, 2019

March 22, 2019 · NWS LWX · 1 event in 1 county or zone

A coastal low formed along the North Carolina coast and tracked northward toward the Delmarva on the 21st. Heavy rainfall spread northward in advance of the low and then wrapped around the backside of the low as it tracked further north.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LWX wrote it up.

A coastal low formed along the North Carolina coast and tracked northward toward the Delmarva on the 21st. Heavy rainfall spread northward in advance of the low and then wrapped around the backside of the low as it tracked further north. Prolonged moderate to heavy rainfall resulted in one to three inches of rain across portions of West Virginia, leading to isolated instances of flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Mar 21, 9:31 PM EST, 4 hours 54 minutes earlier.

Area forecast discussion, Mar 21, 9:31 PM EST, 4 hours 54 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
1031 PM EDT Thu Mar 21 2019

.SYNOPSIS...
Low pressure will intensify as it moves off to the northeast
tonight through Friday night. High pressure will return for the
weekend. Low pressure may impact the area early next week.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
1030pm: Have let the Flood Watch drop, and letting Flood
Warnings speak for themselves. Many roads are flooded and closed
across the area, with flooding persisting overnight as excess
rain runs off.

Previous discussion:
Low pressure currently over lower Maryland portion of the
Chesapeake Bay as of early this evening, lifting northeastward
while intensifying. Northwest winds have increased on the
backside of the low, gusting over 30 MPH over northern Virginia
into central Maryland, and this will continue into the first
part of the overnight as rain gradually lifts out.

Many areas across central and northern Virginia into north-
central Maryland (including parts of the DC metro) have seen
creeks come up out of their banks resulting in minor flooding.
Residual runoff issues will likely linger through much of the
night. A few trees may be toppled due to the saturated ground.

Intermittent snow showers are likely along the Allegheny Front
overnight as northwest flow increases.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/...
The shortwave trough axis will be crossing the area Friday, bringing
multiple concerns: winds across the area, accumulating upslope snow,
and scattered showers areawide. On the first two, forecast skill not
the best; Advisories possible on either but would rather not make
those decisions at this time. Have higher confidence on upslope snow
than winds. Scattered showers in vicinity of the trough also highly
likely. Would not rule out graupel given modest CAPE in forecast
soundings.

Breezy conditions will continue Friday night and Saturday as trough
axis exits. However skies will clear outside of the Appalachians.
Scattered snow showers should continue into at least Friday evening
until inversion heights lower.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
High pressure will slowly move out of our region on Sunday as a
upper level trough moves southward into great lakes region. Winds
will become southerly as the high pressure shifts off of the coast
late Sunday into Monday. The upper level trough will move to our
north on Monday but a shortwave associated this trough will dig down
into our region on Monday. A surface low associated with shortwave
will pass through our area on Monday along with its associated
frontal boundary. Precipitation on Monday in most areas is expected
to start off as rain and finish off with a chance for wintry mix
toward the end of the event Monday evening. There still remains a
lot of uncertainty as the exact track of the surface low will
determine how much cold air moves into our region while
precipitation is still occurring. Precipitation is expected to fully
move out of our region by the mid morning periods on Tuesday.

High pressure will build into our region on Tuesday and linger
through the later parts of next week. Winds will become northerly
behind the frontal passage and linger through Wednesday. Another
chilly air mass will build into the region next week with daytime
temperatures hovering in the 40 and overnight temperatures in the
30s.

&&

.AVIATION /03Z FRIDAY THROUGH TUESDAY/...
IFR lifting as low pressure begins to pull northeastward while
intensifying. Northwest winds in its wake could gust 25 to 30
knots overnight while CIGs continue to lift.

High pressure will be building from the west by late Friday and
will remain in control through Saturday. VFR conditions are
expected over the terminals Friday and Saturday. A tight
pressure gradient will cause a gradual increase in the winds on
Friday, with highest gusts expected late Friday afternoon into
Friday night. Gusts of around 40 knots possible. Winds will be
on the decrease on Saturday, gusting between 25 and 35 knots in
the morning and receding into the teens by Saturday evening.

On Sunday, VFR conditions expected as high pressure slowly moves off
shore and skies remain mostly clear. Winds will be out south to
southeasterly.

Monday, a cold front will pass through the region. Rain will be
likely with subVFR conditions likely.

&&

.MARINE...
Low pressure over lower MD Chesapeake as of early this evening,
lifting northeastward and intensifying. NW flow on the backside
of low pressure resulting resulting in at least intermittent
gale force gusts overnight. Gale Warning now in effect from
tonight through 6 AM Saturday. A reinforcing trough axis will
provide a better, deeply mixed environment Friday. Gale Warnings
remain in effect Friday and Friday night. Gusty showers
possible Friday afternoon. Likely will need Small Craft
Advisories Saturday.

On Sunday, winds will be 10 to 15 knots out of the south. At this
time Small Craft Advisories aren't expected.

Monday, a cold front will move through the region. Winds could peak
over 18 knots especially Monday night into Tuesday. Small Craft
Advisories may be needed.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...Coastal Flood Advisory until 2 AM EDT Friday for DCZ001.
MD...None.
VA...Winter Weather Advisory from 6 AM to 9 PM EDT Friday for
     VAZ503.
WV...Winter Weather Advisory from 6 AM to 9 PM EDT Friday for
     WVZ501-503-505.
MARINE...Gale Warning until 6 AM EDT Saturday for ANZ530>543.

&&

SYNOPSIS...HTS
NEAR TERM...HTS/DHOF
SHORT TERM...HTS
LONG TERM...JMG
AVIATION...IMR/DHOF/JMG
MARINE...HTS/DHOF/JMG
Hazardous weather outlook, Mar 21, 9:30 PM EST, 4 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
1030 PM EDT Thu Mar 21 2019

ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-230230-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Southern Baltimore-Prince Georges-
Anne Arundel-Charles-St. Marys-Calvert-Southeast Harford-
Prince William/Manassas/Manassas Park-Fairfax-
Arlington/Falls Church/Alexandria-Stafford-Spotsylvania-
King George-
1030 PM EDT Thu Mar 21 2019

This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and adjacent counties in
central Maryland and northern Virginia as well as the District of
Columbia.

.DAY ONE...Tonight

Flood Warnings remain in effect for much of the area overnight.
Please avoid any closed or flooded roads, and refer to the latest
warnings for further details.

A Gale Warning is in effect for the waters tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Strong northwest winds may gust around 50 mph resulting in
isolated wind damage Friday afternoon through Saturday morning.

The Gale Warning goes through Friday night, and may need to be
extended into Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053-
055-501>506-230230-
Washington-Frederick MD-Carroll-Northern Baltimore-
Extreme Western Allegany-Central and Eastern Allegany-
Northwest Montgomery-Central and Southeast Montgomery-
Northwest Howard-Central and Southeast Howard-Northwest Harford-
Augusta-Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-
Nelson-Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Highland-
Eastern Highland-Western Loudoun-Eastern Loudoun-
Northern Virginia Blue Ridge-Central Virginia Blue Ridge-
Hampshire-Morgan-Berkeley-Jefferson-Hardy-Western Grant-
Eastern Grant-Western Mineral-Eastern Mineral-Western Pendleton-
Eastern Pendleton-
1030 PM EDT Thu Mar 21 2019

This Hazardous Weather Outlook is for eastern West Virginia,
northern and central Virginia, and central and western Maryland
with the exception of Garrett County.

.DAY ONE...Tonight

Flood Warnings remain in effect for much of the area overnight.
Please avoid any closed or flooded roads, and refer to the latest
warnings for further details.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Mainstem river flooding is likely Friday into Saturday,
especially along the Potomac River Basin.

Strong northwest winds may gust to around 50 mph resulting in
isolated wind damage Friday afternoon through Saturday morning.

A Winter Weather Advisory is in effect Friday for much of the
Allegheny Front.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

DHOF

In the hours before

Local storm report, Mar 21, 9:46 PM EST, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1046 PM EDT THU MAR 21 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 PM     FLOOD            2 E PARK MILLS          39.30N  77.37W
03/21/2019                   FREDERICK          MD   LAW ENFORCEMENT

            VEHICLE STRANDED IN HIGH WATER IN THE 2200 BLOCK OF
            THURSTON ROAD.

&&

EVENT NUMBER LWX1904012

DH
Local storm report, Mar 21, 9:48 PM EST, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1048 PM EDT THU MAR 21 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     FLOOD            BRUCEVILLE              39.61N  77.24W
03/21/2019                   CARROLL            MD   MESONET

            MINOR FLOODING ON BIG PIPE CREEK AT BRUCEVILLE.

&&

EVENT NUMBER LWX1904013

DH
Local storm report, Mar 21, 9:50 PM EST, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1050 PM EDT THU MAR 21 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     FLOOD            NOKESVILLE              38.70N  77.58W
03/21/2019                   PRINCE WILLIAM     VA   FIRE DEPT/RESCUE

            MANY ROADS CLOSED IN THE NOKESVILLE AREA.

&&

EVENT NUMBER LWX1904014

DH
Local storm report, Mar 21, 9:55 PM EST, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1055 PM EDT THU MAR 21 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1249 PM     FLOOD            2 NE GLENDOWER          37.86N  78.51W
03/21/2019                   ALBEMARLE          VA   TRAINED SPOTTER

            SPOTTER REPORTED ANKLE DEEP WATER.

0132 PM     SNOW             1 NNW IDA               38.60N  78.43W
03/21/2019  E1.3 INCH        PAGE               VA   TRAINED SPOTTER

0200 PM     SNOW             1 NNW STUARTS DRAFT     38.04N  79.04W
03/21/2019  M0.3 INCH        AUGUSTA            VA   TRAINED SPOTTER

0202 PM     FLOOD            ETLAN                   38.53N  78.27W
03/21/2019                   MADISON            VA   DEPT OF HIGHWAYS

            EMMETT RD. CLOSED DUE TO FLOODING BETWEEN ETLAN RD. AND
            CHAMPE PLAIN RD.

0202 PM     FLOOD            2 W TWYMANS MILL        38.32N  78.21W
03/21/2019                   MADISON            VA   DEPT OF HIGHWAYS

            LOST MOUNTAIN RD. CLOSED DUE TO FLOODING BETWEEN ORANGE
            RD. AND ELLY RD.

0202 PM     FLOOD            1 ENE FORDSVILLE        38.41N  78.10W
03/21/2019                   CULPEPER           VA   DEPT OF HIGHWAYS

            WAYLANDS MILL RD. CLOSED DUE TO FLOODING BETWEEN LEON
            RD. AND KIRTLEY TRL ALONG CROOKED RUN

0208 PM     FLOOD            3 SSE BURR HILL         38.31N  77.85W
03/21/2019                   ORANGE             VA   DEPT OF HIGHWAYS

            RT 602 CLOSED DUE TO FLOODING BETWEEN ZOAR RD. AND BURR
            HILL RD.

0208 PM     FLOOD            1 SW EVERONA            38.29N  77.98W
03/21/2019                   ORANGE             VA   DEPT OF HIGHWAYS

            VA ROUTE 666 FLOODED BETWEEN VA ROUTE 617 AND VA ROUTE
            627

0208 PM     FLOOD            2 ENE MADISON RUN       38.21N  78.09W
03/21/2019                   ORANGE             VA   DEPT OF HIGHWAYS

            VA ROUTE 637 CLOSED DUE TO FLOODING BETWEEN VA ROUTE
            612 AND VA ROUTE 688

0208 PM     FLOOD            2 WNW ORANGE            38.25N  78.14W
03/21/2019                   ORANGE             VA   DEPT OF HIGHWAYS

            VA ROUTE 635 CLOSED DUE TO FLOODING BETWEEN
            CONSTITUTION HWY AND VA ROUTE 633

0215 PM     SNOW             1 SSW NEWPORT           38.56N  78.61W
03/21/2019  E0.5 INCH        PAGE               VA   PUBLIC

0248 PM     SNOW             1 SW IDA                38.58N  78.43W
03/21/2019  E0.5 INCH        PAGE               VA   TRAINED SPOTTER

0251 PM     SNOW             2 WSW PANORAMA          38.65N  78.36W
03/21/2019  E0.2 INCH        PAGE               VA   TRAINED SPOTTER

0300 PM     SNOW             3 ENE ROCKY BAR         38.36N  78.65W
03/21/2019  E0.1 INCH        ROCKINGHAM         VA   TRAINED SPOTTER

0324 PM     FLOOD            REMINGTON               38.53N  77.80W
03/21/2019                   FAUQUIER           VA   DEPT OF HIGHWAYS

            REMINGTON RD. IS CLOSED DUE TO FLOODING NEAR THE
            INTERSECTION WITH N FRANKLIN ST. IN REMINGTON, WHERE THE
            ROAD CROSSES OVER TINPOT RUN.

0330 PM     SNOW             2 ESE SWIFT RUN         38.36N  78.55W
03/21/2019  E6.0 INCH        ROCKINGHAM         VA   DEPT OF HIGHWAYS

0335 PM     FLOOD            2 NNE GLENDOWER         37.86N  78.53W
03/21/2019                   ALBEMARLE          VA   DEPT OF HIGHWAYS

            COLES ROLLING RD. CLOSED DUE TO FLOODING BETWEEN
            GLENDOWER RD. AND BELHEIM RD.

0335 PM     FLOOD            GLENDOWER               37.84N  78.54W
03/21/2019                   ALBEMARLE          VA   DEPT OF HIGHWAYS

            DYERS MILL LN. FLOODED WHERE IT CROSSES OVER TOTIER
            CREEK

0335 PM     FLOOD            2 N STONY POINT         38.15N  78.37W
03/21/2019                   ALBEMARLE          VA   DEPT OF HIGHWAYS

            GILBERT STATION RD. CLOSED DUE TO FLOODING BETWEEN
            BUMLEY STATION RD. AND EMERALD LAKE RD.

0335 PM     FLOOD            2 N CROZET              38.10N  78.69W
03/21/2019                   ALBEMARLE          VA   DEPT OF HIGHWAYS

            BEARWOOD RD. CLOSED DUE TO FLOODING ALONG BEAVER CREEK.

0345 PM     SNOW             3 NW WINTERGREEN        37.92N  78.94W
03/21/2019  M8.0 INCH        NELSON             VA   PUBLIC

0412 PM     FLOOD            3 SSW RESTON            38.91N  77.36W
03/21/2019                   FAIRFAX            VA   DEPT OF HIGHWAYS

            FOX MILL RD. CLOSED DUE TO FLOODING NEAR FOLKSTONE DR.

0422 PM     FLOOD            ASHBURN                 39.04N  77.48W
03/21/2019                   LOUDOUN            VA   DEPT OF HIGHWAYS

            MULTIPLE REPORTS OF FLOODED ROADWAYS THROUGHOUT LOUDOUN
            COUNTY.

0432 PM     FLOOD            1 W TRIANGLE            38.55N  77.33W
03/21/2019                   PRINCE WILLIAM     VA   DEPT OF HIGHWAYS

            OLD TRIANGLE RD. CLOSED DUE TO FLOODING NEAR
            INTERSECTION WITH POST ST.

0459 PM     SNOW             3 N SKYLAND             38.63N  78.37W
03/21/2019  M2.0 INCH        PAGE               VA   PARK SRVC

            SHENANDOAH NP HQ - 1100 FEET AMSL

0500 PM     FLOOD            BRISTOW                 38.75N  77.56W
03/21/2019                   PRINCE WILLIAM     VA   MESONET

            BROAD RUN AT BRISTOW REACHED FLOOD STAGE OF 9.5 FEET.

0510 PM     FLOOD            3 WSW WOOLSEY           38.86N  77.69W
03/21/2019                   PRINCE WILLIAM     VA   DEPT OF HIGHWAYS

            ANTIOCH RD. CLOSED NEAR THE INTERSECTION WITH WATERFALL
            RD.

0540 PM     FLOOD            LOCUST DALE             38.33N  78.10W
03/21/2019                   MADISON            VA   MESONET

            ROBINSON RIVER AT LOCUST DALE REACHED FLOOD STAGE OF
            11.0 FEET.

0542 PM     FLOOD            3 SSE CHANTILLY         38.84N  77.40W
03/21/2019                   FAIRFAX            VA   BROADCAST MEDIA

            US-29 LEE HIGHWAY CLOSED DUE TO FLOODING NEAR VA-645
            CLIFTON ROAD/STRINGFELLOW ROAD.

0546 PM     FLOOD            1 SW WOLF TRAP          38.93N  77.31W
03/21/2019                   FAIRFAX            VA   DEPT OF HIGHWAYS

            HUNTER MILL RD. CLOSED DUE TO FLOODING NEAR DIFFICULT
            RUN

0549 PM     FLOOD            DAWSONVILLE             39.13N  77.34W
03/21/2019                   MONTGOMERY         MD   MESONET

            SENECA CREEK AT DAWSONVILLE REACHED FLOOD STAGE OF 7.5
            FEET.

0610 PM     FLOOD            WATERFORD               39.19N  77.62W
03/21/2019                   LOUDOUN            VA   MESONET

            CATOCTIN CREEK AT WATERFORD EXCEEDED FLOOD STAGE OF 8.0
            FEET.

0610 PM     FLOOD            ROCK CREEK - SHERRILL D 38.97N  77.04W
03/21/2019                   DISTRICT OF COLUMB DC   MESONET

            ROCK CREEK AT SHERRIL DRIVE REACHED FLOOD STAGE OF 7.0
            FEET.

0657 PM     FLOOD            MANASSAS PARK           38.80N  77.45W
03/21/2019                   FAIRFAX            VA   MESONET

            BULL RUN AT MANASSAS PARK REACHED FLOOD STAGE OF 12.0
            FEET.

0714 PM     FLOOD            1 NE BROOKEVILLE        39.19N  77.04W
03/21/2019                   MONTGOMERY         MD   911 CALL CENTER

            FLOODING ON BRIGHTON DAM RD. NEAR HAWLINGS RIVER

0717 PM     FLOOD            BROOKEVILLE             39.18N  77.06W
03/21/2019                   MONTGOMERY         MD   911 CALL CENTER

            FLOODING NEAR THE INTERSECTION OF BROOKEVILLE RD. AND
            GEORGIA AVE.

0717 PM     FLOOD            1 W ROUND HILL          39.14N  77.80W
03/21/2019                   LOUDOUN            VA   PUBLIC

            VA-712 SCOTLAND HEIGHTS ROAD IMPASSABLE DUE TO HIGH
            WATER FLOWING OVER THE ROAD NEAR FLINT FARM DRIVE.

0718 PM     FLOOD            2 S DAMASCUS            39.25N  77.20W
03/21/2019                   MONTGOMERY         MD   911 CALL CENTER

            FLOODING ON LOG HOUSE RD. NEAR MAGRUDER BRANCH

0727 PM     SNOW             1 SW IDA                38.58N  78.43W
03/21/2019  M2.1 INCH        PAGE               VA   TRAINED SPOTTER

0741 PM     FLOOD            1 SSW SILVER SPRING     38.99N  77.06W
03/21/2019                   MONTGOMERY         MD   EMERGENCY MNGR

            BEACH DRIVE CLOSED BETWEEN MD-410 EAST-WEST HIGHWAY AND
            THE DC LINE DUE TO FLOODING.

0845 PM     FLOOD            2 NE ADEN               38.68N  77.51W
03/21/2019                   PRINCE WILLIAM     VA   EMERGENCY MNGR

            OLD CHURCH RD. CLOSED DUE TO FLOODING WHERE ROAD
            CROSSES SLATE RUN.

0845 PM     FLOOD            3 SW MANASSAS           38.72N  77.53W
03/21/2019                   PRINCE WILLIAM     VA   EMERGENCY MNGR

            PIPER LANE CLOSED DUE TO FLOODING NEAR MANASSAS
            REGIONAL AIRPORT

0900 PM     FLOOD            TAYLORSTOWN             39.26N  77.58W
03/21/2019                   LOUDOUN            VA   MESONET

            CATOCTIN CREEK AT TAYLORSTOWN REACHED FLOOD STAGE OF
            12.0 FEET.

0902 PM     FLOOD            CATLETT                 38.64N  77.63W
03/21/2019                   FAUQUIER           VA   MESONET

            CEDAR RUN AT CATLETT REACHED FLOOD STAGE OF 12.0 FEET.

0915 PM     FLOOD            BRUCEVILLE              39.61N  77.24W
03/21/2019                   CARROLL            MD   MESONET

            MINOR FLOODING ON BIG PIPE CREEK AT BRUCEVILLE.

0938 PM     FLOOD            2 W TOWSON              39.40N  76.65W
03/21/2019                   BALTIMORE          MD   EMERGENCY MNGR

            FLOODING OCCURRING IN THE AREA OF RUXTON RD. AND CIRCLE
            RD. TWO VEHICLES STRANDED IN HIGH WATER.

0947 PM     FLOOD            2 NNW PIKESVILLE        39.41N  76.71W
03/21/2019                   BALTIMORE          MD   EMERGENCY MNGR

            FOODED ROADWAY NEAR THE INTERSECTION OF STEVENSON RD.
            AND HILLSIDE RD.

0949 PM     FLOOD            2 SSE ROSSVILLE         39.33N  76.47W
03/21/2019                   BALTIMORE          MD   EMERGENCY MNGR

            FLOODED ROADWAY NEAR THE INTERSECTION OF GOLDEN RING
            RD. AND OREMS RD.

0956 PM     FLOOD            6 NNW COCKEYSVILLE      39.56N  76.66W
03/21/2019                   BALTIMORE          MD   EMERGENCY MNGR

            FLOODING REPORTED NEAR THE INTERSECTION OF COLD BOTTOM
            RD. AND YORK RD.

0957 PM     FLOOD            4 WNW BROOKLANDVILLE    39.44N  76.73W
03/21/2019                   BALTIMORE          MD   EMERGENCY MNGR

            FLOODING REPORTED NEAR THE INTERSECTION OF CAVES RD.
            AND PARK HEIGHTS AVE.

1000 PM     FLOOD            NOKESVILLE              38.70N  77.58W
03/21/2019                   PRINCE WILLIAM     VA   FIRE DEPT/RESCUE

            MANY ROADS CLOSED IN THE NOKESVILLE AREA.

1040 PM     FLOOD            2 E PARK MILLS          39.30N  77.37W
03/21/2019                   FREDERICK          MD   LAW ENFORCEMENT

            VEHICLE STRANDED IN HIGH WATER IN THE 2200 BLOCK OF
            THURSTON ROAD.

&&

EVENT NUMBER LWX1903978 LWX1903965 LWX1903969 LWX1903972 LWX1903973
LWX1903975 LWX1903963 LWX1903964 LWX1903967 LWX1903968 LWX1903966
LWX1903970 LWX1903971 LWX1903974 LWX1903983 LWX1903977 LWX1903979
LWX1903980 LWX1903981 LWX1903982 LWX1903976 LWX1903988 LWX1903987
LWX1903985 LWX1903984 LWX1903992 LWX1903986 LWX1903994 LWX1903995
LWX1903989 LWX1903993 LWX1903990 LWX1903991 LWX1904005 LWX1903996
LWX1903997 LWX1903999 LWX1903998 LWX1904000 LWX1904001 LWX1904002
LWX1904003 LWX1904007 LWX1904009 LWX1904013 LWX1904004 LWX1904006
LWX1904008 LWX1904010 LWX1904011 LWX1904014 LWX1904012

DH
Local storm report, Mar 21, 11:26 PM EST, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1226 AM EDT FRI MAR 22 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1226 AM     FLOOD            1 NNE FORT HOWARD       39.22N  76.44W
03/22/2019                   BALTIMORE          MD   TRAINED SPOTTER

            WATER FLOWING OVER NURSERY ROAD FROM HOLLY CREEK NEAR
            THE INTERECTION OF BALTIMORE/ANNAPOLIS BOULEVARD

&&

EVENT NUMBER LWX1904015

MM
Local storm report, Mar 21, 11:27 PM EST, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1227 AM EDT FRI MAR 22 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1226 AM     FLOOD            1 NNE FORT HOWARD       39.22N  76.44W
03/22/2019                   BALTIMORE          MD   TRAINED SPOTTER

            WATER FLOWING OVER NURSERY ROAD FROM HOLLY CREEK NEAR
            THE INTERSECTION OF BALTIMORE/ANNAPOLIS BOULEVARD

&&

CORRECTED REMARKS

EVENT NUMBER LWX1904015

MM

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Berkeley

When
March 22, 2:25 AM EST to 9:10 PM EST
Where
Berkeley County, 0.2 mi WSW of Blairton to 0.93 mi ESE of (Mrb)shepherd Fld Mr
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
39.449, -77.923

The river gage on the Opequon Creek at Martinsburg exceeded the 10 foot flood stage during the indicated period. Water covered backyards of homes on Bowers Road (County Road 1/1), as well as the stream access point at the Van Metre Ford Pedestrian Bridge. Douglas Grove Road (County Road 9/16) was flooded and impassible. Water also approached Golf Course Road (County Road 36) and Grapevine Road (County Road 9/14). The peak level of 12.07 feet occurred at 2:15 PM.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in West Virginia in 2019Every state in 2019This day in weather historyWarnings in West Virginia, March 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 813549.